Saturday, August 13, 2022
HomeHow Long Can You Take Excedrin Migraine

How Long Can You Take Excedrin Migraine

How Often Do I Wake Up With A Headache At Night

What Does a Migraine Feel Like? – The Excedrin® Migraine Experience

Hypnic headaches are rare and typically begin after age 50. Pain can range from mild to severe and usually occurs on both sides of the head. Other symptoms include: waking up with a headache more than 10 nights per month. a headache that lasts for 15 minutes to 4 hours after waking up. nausea and vomiting, in some cases.

We Take A Closer Look At How Fast You Can Expect Relief From Your Headache

When youre suffering from a pounding headache, the quicker the pain fades the better. So a new television ad promising that Excedrin Extra Strengtha triple combination of acetaminophen, aspirin, and caffeinecan start to provide relief in just 15 minutes sounds promising. But you could be waiting a lot longer for reliefabout two hoursaccording to the research we found.

We found just one relevant study of Excedrin Extra Strength published in the journal Headache in 2006. In that study, people with migraine headaches who took the drug didnt experience any more pain relief after 15 minutes than those who took a placebo. In fact, people didnt experience any more pain relief than the placebo group until 45 minutes had passed. They also didnt rate the amount of pain reduction as meaningful until more than 2 hours had gone byor about 8 times longer than the claim in the TV ad.

How Old Are Teenagers When They Get Headaches

A headache may seem like something adults complain about when theyre stressed. However, headaches are one of the most common problems reported by children and teenagers. Nearly 75% of children have reported having a significant headache by the age of 15. Most headaches in teens are minor and can be easily treated.

Recommended Reading: Metformin Headache

Stopping The Vicious Cycle Of Rebound Headaches

Rebound headaches, also known as medication overuse headaches, are caused by the frequent or excessive use of pain-relieving and/or antimigraine drugs to treat headache attacks that are already in progress. In other words, the same medications that initially relieve headache pain can themselves trigger subsequent headaches if they are used too often. Medication overuse headaches can be disabling, forcing people with this condition to take sick leave and to be less productive at work and home.

To be diagnosed with medication overuse headaches, a person must experience headaches on more than 15 days per month for at least three months while taking pain relieving and/or antimigraine drugs. In addition to headache, other symptoms can include nausea, vomiting, light sensitivity, sound sensitivity, irritability, difficulty concentrating, insomnia, restlessness, and constipation.

Medication overuse headache is a common headache disorder. Approximately one to two out of every 100 people has experienced medication overuse headache in the past year. This headache is more common in women, and in people with chronic pain conditions and who have depression and anxiety.

How Can I Prevent Rebound Headaches

Migraine Headache Treatment: Excedrin Ingredients

The following steps can help stave off rebound headaches.

  • Limit the use of any headache medications taken as needed to relieve headache pain to no more than two to three days per a week .
  • Contact your doctor if you need to take headache medications more than two days per week.
  • Contact your doctor if you have headache more than four days per month. You may need to be on headache preventive medication.
  • Avoid using butalbital-containing medications or opioids.
  • Control and avoid anything that triggers your headaches. Common triggers include dehydration, hunger, lack of sleep, stress, and certain foods and drinks.

Don’t Miss: How To Wean Off Nortriptyline For Migraines

Does Excedrin With Caffeine Keep You Awake

Caffeine warning: The recommended dose of this product contains about as much caffeine as a cup of coffee. Limit the use of caffeine-containing medications, foods, or beverages while taking this product because too much caffeine may cause nervousness, irritability, sleeplessness, and, occasionally, rapid heart beat.

I Have Been Taking Injections Of A Cgrp Monoclonal Antibody To Prevent Migraine Attacks Will The Vaccine Block These Medications From Working Or Can These Medications Prevent The Vaccine From Protecting Me Against Covid

In the vaccine clinical trials, participants were not able to receive other vaccines within two weeks before or after receiving the COVID vaccine. However, the use of the CGRP monoclonal antibody treatments was not specifically excluded. Some scientists propose there is a theoretical risk the immune response to the vaccine could lessen the effects of the CGRP antibody. But there is no direct evidence for this at this time. Therefore, patients and their healthcare provider should discuss the timing CGRP injections before and after vaccination. However, its vital that you receive both doses of the vaccine as soon as its possible to do so.

Recommended Reading: Cream Of Tartar For Headache

What Are The Side Effects Of Taking Too Much Excedrin Migraine

Symptoms of overdose may include nausea, vomiting, loss of appetite, sweating, burning pain in the throat and stomach, stomach/abdominal pain, extreme tiredness, yellowing eyes/skin, ringing in the ears, rapid/shallow breathing, irregular/fast heartbeat, change in the amount of urine, dark urine, confusion, agitation.

How Should I Take Excedrin

Your Migraine Survival Kit | Brought to You By Excedrin®

Use Excedrin exactly as directed on the label, or as it has been prescribed by your doctor. Do not take more of this medication than is recommended. An overdose of acetaminophen can damage your liver or cause death.

Take Excedrin with food or milk if it makes your stomach upset.

This medication can cause unusual results with certain lab tests for glucose in the urine. Tell any doctor who treats you that you are using Excedrin.

If you need surgery, tell the surgeon ahead of time that you are using Excedrin. You may need to stop using the medicine for a short time.

Store Excedrin at room temperature away from moisture and heat.

Don’t Miss: Can You Get A Fever With A Migraine

Lately It Seems That Many People I Know Like Myself Are Having Trouble Sleeping How Common Is This Problem

It is widespread. Sleep disorders affect as many as one-third of American adults. This includes 40 million people with chronic sleep problems and another 20-30 million with intermittent difficulties. Millions more are sleep deprived due to the demands and stresses of everyday living, and may be at risk for sleep difficulties since stress is a leading cause of insomnia. In women, physiological factors such as the menstrual cycle, pregnancy and postpartum, and menopause commonly interfere with sleep throughout women’s lives. A government commission recently reported that sleep difficulties may affect more than 40% of women over the age of 40!

What To Do If Your Child Complains Of Headaches

Also, something very simple that you can do as a parent is touch your child in the back of his neck or her neck, along the back and the top of the shoulder, and also at the temples. If you child says those areas hurt, more likely the headaches are due to muscle spasm, whats called musculoskeletal or myofascial headaches.

Recommended Reading: Migraine Vs Headache Quiz

What Happens If I Overdose On Excedrin

Early signs of acetaminophen overdose include loss of appetite, nausea, vomiting, sweating, or weakness. Later symptoms may include upper stomach pain, dark urine, and yellowing of your skin or eyes.

Overdose symptoms may also include ringing in your ears, headache, diarrhea, hallucinations, fast or slow heart rate, or seizure .

Botox Injections For Migraine Are Safe Before Or After Covid

designandeye: How Often Can You Take Excedrin

There have been reported side effects when it comes to certain cosmetic fillers and the mRNA vaccines, says Estemalik. Some people who have received dermal fillers may develop swelling at or near the site of filler injection following a dose of the vaccine. This appears to be temporary and can resolve with medical treatment, according to the CDC.

Dermal fillers are a different kind of medication from Botox, says Estemalik. This side effect has not been reported in people who have received Botox injections for preventative migraine treatment. It is safe for patients who are getting Botox injections to take the COVID-19 vaccine, he says.

There are no reports of additional side effects or risks for the J& J vaccine in Botox users.

You May Like: What Type Of Migraine Do I Have Quiz

Backstory Feel Free To Scroll Past This

When I was 10 years old, I went to the locker rooms to change after gym class. For some reason, I was the only one down there, which seems weird to me now, but thats not really important. Anyway, the last thing I remember was tying my shoes. I woke up probably 10 feet from where I was, face down on the floor. My chin was busted open, I bit my tongue, and I had a huge bruise on my hip.

I ended up having to get 7 stitches and a CAT scan. They said everything in my brain looked normal, and that maybe I had a heat stroke. I dont remember being abnormally hot, so I have a hard time believing it was that. Still dont know what happened, though.

I dont remember exactly when I started getting constant headaches, but I know by the time I was 14, I had a migraine during a soccer game. It was so bad, that I was seeing spots all over the place, and I couldnt differentiate the things I was seeing from the actual ball. Its safe to say that I had migraines from at least then.

At some point, I went to the doctor again, and they told me to take something for my headaches as soon as I felt them coming on, that way it wouldnt get any worse. So, thats what I did. Thats what I continued to do for years. Even when I felt the slightest headache, I took Excedrin. Most of the time, it got rid of it right away. Eventually, it got to where I had to take it multiple times a day.

Why Do Children Get Headaches All The Time

This is usually not the case. Stress and muscle tension or migraine cause most of the headaches seen in children and adolescents. Headaches can also occur with fever, colds, the flu, and other upper respiratory infections. However, only your doctor can evaluate your childs headache to determine its cause.

Don’t Miss: Powder Medicine For Headache

Excedrin Overdose Risk No : Intestinal Bleeding

Aspirin is also a blood thinner, the NLM points out, which is why some people take low-dose aspirin daily to lower their risk for a heart attack. It prevents sticky platelets from clumping together in your blood and forming a clot that can block blood flow, causing a heart attack.

That said, aspirin can upset your stomach, cause damage to the lining of the stomach or cause gastrointestinal bleeding, says NLM. Your best bet is to discuss the risks and benefits of aspirin use with your doctor.

Read more: 8 Surprising Things Giving You a Headache

How To Use Excedrin Migraine

How to Prevent Your Migraines

See also Warning section.

If you are taking the over-the-counter product to self-treat, read all directions on the product package before taking this medication. If you have any questions, consult your pharmacist. If your doctor has prescribed this medication, take it as directed.

Take this medication by mouth as directed by your doctor, or follow the product package directions. Drink a full glass of water with this medication unless your doctor directs you otherwise. If you are using the tablet form of this medication, do not lie down for at least 10 minutes after you have taken this drug. If upset stomach occurs, you may take it with food or milk.

The dosage is based on your medical condition and response to treatment. Do not increase your dose or use this drug more often or for longer than directed. Do not use this product for pain lasting longer than 10 days or fever lasting more than 3 days. Use the smallest effective dose. Consult your doctor or pharmacist for more information.

If you are taking this drug “as needed” , remember that pain medications work best if they are used as the first signs of pain occur. If you wait until the pain has worsened, the medication may not work as well.

Consult your doctor if your condition persists or worsens .

Don’t Miss: Does Amitriptyline Cause Twitching

How To Take Excedrin

Use Excedrin exactly as directed on the label, or as prescribed by your doctor. Do not use in larger or smaller amounts or for longer than recommended.

Use exactly as directed on the label, or as prescribed by your doctor. Never use more than the recommended dose. An overdose of acetaminophen can damage your liver or cause death.

Take with food or milk if the medicine upsets your stomach.

Overuse of migraine headache medicine can make headaches worse. Tell your doctor if this medicine seems to stop working as well.

This medicine can affect the results of certain medical tests. Tell any doctor who treats you that you are using acetaminophen, aspirin, and caffeine.

If you need surgery, dental work, or a medical procedure, you may need to stop taking this medicine for a short time.

Store at room temperature away from moisture and heat.

Since acetaminophen, aspirin, and caffeine is used when needed, you may not be on a dosing schedule. Skip any missed dose if it’s almost time for your next dose. Do not use two doses at one time.

What Happens If I Overdose

Seek emergency medical attention or call the Poison Help line at 1-800-222-1222. An overdose of acetaminophen can damage your liver or cause death.

The first signs of an acetaminophen overdose include loss of appetite, nausea, vomiting, stomach pain, sweating, and confusion or weakness. Later symptoms may include pain in your upper stomach, dark urine, and yellowing of your skin or the whites of your eyes.

Overdose symptoms may also include ringing in your ears, headache, diarrhea, hallucinations, fast or slow heart rate, or seizure .

Recommended Reading: Migraine For Three Days Straight

What Is In Excedrin Migraine

Approximately 50 million Americans suffer from migraine. Migraine is not your typical headache as it involves more complex reasons for their occurrence that are neurological in origin. Most people with migraine disease have one to two migraine attacks per month, but for people with chronic migraine, these attacks can be as frequent as up to 15 per month. The debilitating pain that is associated with migraine symptoms can interfere with daily activities like driving, working, reading and writing, seriously impacting the quality of life in people who face this medical condition. Most people who get migraine have a family history of their occurrence, indicating that genetics play a large role in their cause. Typical migraine symptoms include:

  • Throbbing pain in one or both sides of the head
  • Light and sound sensitivity
  • Vomiting
  • Vision changes like the appearance of an aura

Identifying triggers that can cause a migraine is also important, as avoiding these triggers can prevent the onset of a migraine attack. Typically, a migraine attack can last for several hours to days. The longer the duration of the migraine attack, it can make going about daily activities very hard for the affected individual. Common migraine triggers include:

  • Bright lights or sun glare
  • Strong scents
  • Changes in sleep patterns

What Are The Side Effects

Excedrin Migraine

Acetaminophen and aspirin can sometimes cause severe skin and/or allergic reactions. Avoid taking this medication if you are allergic to either, and seek immediate medical attention if you develop skin blisters, rash, hives, facial swelling, or trouble breathing.

More common side effects, which typically go away once you stop taking the medication, include:

  • Diarrhea
  • Passing urine more often
  • Trouble sleeping

The amount of caffeine in Excedrin Migraine is similar to that of a cup of coffee, so youll want to moderate your intake while taking this medication since too much caffeine can cause nervousness, irritability, and trouble sleeping.

In addition, Excedrin Migraine contains an NSAID medication, which can cause stomach bleeding. Stop the medication and call your provider if you notice bloody or black stools or stomach pain that does not get better, or if you are vomiting blood or feeling faint. NSAIDs can also cause ringing in your ears or hearing loss. But this tends to be reversible once the medication is stopped.

The medication also contains acetaminophen, which can be harmful to your liver. It is best not to exceed the maximum daily dosage, take additional acetaminophen products, or consume 3 or more alcoholic beverages a day while taking this medication.

Also Check: How To Beat Migraines Naturally

How Does Excedrin Migraine Work

The three main active ingredients of Excedrin Migraine have their own distinct functions that are described below.

Aspirin

Each tablet of Excedrin Migraine contains 250 mg of Aspirin. Aspirin is a non-steroid anti-inflammatory drug that has been used for more than 100 years. It reduces inflammation by blocking the production of a substance called prostaglandin in the peripheral nervous system. To do this, aspirin blocks the action of a protein named COX that is used to produce prostaglandins. By lowering prostaglandin levels, there is less pain caused by inflammation. The way aspirin works is similar to other NSAIDs like ibuprofen .

Acetaminophen

Each tablet also contains 250 mg of Acetaminophen, also known as the brand name Tylenol. Acetaminophen is also a pain reliever, but it works in a different way compared to aspirin or the other NSAIDs. The exact way that acetaminophen works is unclear, but it also reduces the amount of pain-causing prostaglandins in the body. Unlike the NSAIDs, acetaminophen is though to alter chemical substances within the central nervous system that makes you aware of pain. By doing this, it increases your pain threshold and makes you feel like you are experiencing less pain overall.

Caffeine

How Long After Taking Ibuprofen Can I Take Excedrin

Ask U.S. doctors your own question and get educational, text answers â it’s anonymous and free!

Ask U.S. doctors your own question and get educational, text answers â it’s anonymous and free!

HealthTap doctors are based in the U.S., board certified, and available by text or video.

Read Also: Can Migraines Cause Fever

RELATED ARTICLES

Popular Articles